MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Ulcer (2274); Partial thickness (Second Degree) Burn (2694)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.Thereview of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " she received blisters after wearing the wrap".The cause of the consumer stating she received blisters is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for blisters; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 12-aug-2022, a spontaneous report from the united states was received via telephone regarding a 30-year-old female who used a thermacare lower back and hip 8hr l/xl heat wrap.Medical history included an unspecified thyroid disorder and prior use of thermacare for years without event.Concomitant products included synthroid (levothyroxine).On (b)(6) 2022, the consumer topically applied a thermacare lower back and hip 8hr l/xl heat wrap to her lower abdomen because she should not find the menstrual cramp product.Six hours after wearing the product, she removed it and noticed that the site was red and irritated.The next morning, she noticed two painful blisters.She could line up the blister areas with the device.One blister was just right from the center that was the size of a half dollar.The other blister was just left of the center and the size of a nickel.Two days later the blisters ruptured.Her father, who was a physician, looked at the area.She stated she had a pretty bad second degree burn from the wrap.On (b)(6) 2022, she started treatment with prescription silvadene (silver sulfadiazine) applied to the area twice a day.She was instructed to wear loose fitted clothing to keep it from rubbing on the area.The area was deep and scabbed over after 2 days of treatment.It was healing but the larger blister area was concave.Both blister sites were red, pink, and painful.Her pain was a 3 out of 10.She felt the pain was a would healing type of pain.No additional information was provided.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key15348250
Report Number3007593958-2022-00053
Device Sequence Number14736099
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0351
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Initial Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNTHROID (LEVOTHYROXINE)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale
Patient Weight82 KG